Advertisement

Reactions Weekly

, Volume 1761, Issue 1, pp 20–20 | Cite as

Adefovir

Fanconi syndrome and osteomalacia: case report
Case report
  • 16 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 36-year-old woman developed Fanconi syndrome (FS) and osteomalacia during treatment with adefovir for chronic hepatitis B [route not stated; time to reaction onset not clearly stated].

The woman presented to hospital with proteinuria and progressive multiple bone pain. She had been receiving lamivudine alongside adefovir 10mg daily for 7 years for chronic hepatitis B. Three years prior, she had undergone surgery for a non-traumatic right femur neck fracture. A technetium-99m bone scan was carried out for multiple bone pain and muscle weakness. Multiple hot bone uptakes were seen in both ribs, pelvis and right clavicle. Dual-energy X-ray absorptiometry demonstrated reduced bone mineral density of the lumbar spine. Upon admission, physical examination showed multiple bone...

Reference

  1. Park S, et al. Adefovir-induced Fanconi syndrome associated with osteomalacia. Clinical and Molecular Hepatology 24: 339-344, No. 3, 1 Sep 2017. Available from: URL: http://doi.org/10.3350/cmh.2017.0009 - South Korea

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations